Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jun 11, 2021, 8:13 PM EDT for Isle of Wight County, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 8:13 PM EDT (00:13 UTC)
- Expired
- Jun 11, 2021, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
County Isle of Wight County, VA
The radar
The Norfolk radar (KAKQ), 39 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103 WWUS81 KAKQ 120013 SPSAKQ Special Weather Statement National Weather Service Wakefield VA 813 PM EDT Fri Jun 11 2021 VAZ093-095>097-120100- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- 813 PM EDT Fri Jun 11 2021 ...THUNDERSTORMSWITH HEAVY RAIN WILL AFFECT EASTERN ISLE OF WIGHT ...THE NORTHWESTERN CITY OF PORTSMOUTH AND THE NORTHEASTERN CITY OF SUFFOLK... At 812 PM EDT, a thunderstorm with heavy rain was located near Isle Of Wight, or near Smithfield, moving southeast at 15 mph. Rainfall amounts of 1 to 2 inches are possible with this storm. This storm will be near... Rescue around 815 PM EDT. Crittenden around 840 PM EDT. Suffolk around 845 PM EDT. Driver around 850 PM EDT. Churchland, Chesapeake, Western Branch and Bowers Hill around 900 PM EDT. Other locations impacted by this storm include Hobson, Wilroy, Carrollton, Longview, Benns Church, Huntersville, Wills Corner, Deanes, Magnolia and Chuckatuck. Motorists should use extra caution in the vicinity of this storm. Be prepared for rapid changes in weather and road conditions. Heavy rain could cause ponding of water on roads, and possible minor flooding of ditches and poor drainage areas. LAT...LON 3687 7676 3702 7661 3692 7633 3669 7647 TIME...MOT...LOC 0012Z 299DEG 12KT 3691 7663 $$ jo
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 7:30 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 11, 7:30 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
730 PM EDT Fri Jun 11 2021
.SYNOPSIS...
A frontal boundary will slowly drift south across the
area this evening into tonight. The front eventually drifts south of
the region on Saturday. High pressure briefly builds into the area
late Saturday into Sunday. Another front approaches from the west
Sunday and crosses the region Monday morning.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 315 PM EDT Friday...
Latest analysis shows a backdoor cold front stalled/slowly creeping
south across the northern forecast area. In the vicinity of the
front, across the Northern Neck, very heavy rainfall persists (2-3"+
per hour rates). Multiple Flash Flood Warnings have been issued this
morning/afternoon as a result of the heavy rainfall over the
Northern Neck. North of the boundary, cool conditions/stratiform
persist with mainly a east to northeast wind. South of the boundary,
some breaks in the clouds have allowed for instability to increase
(MLCAPE 1000 to 1500 J/kg). In addition, PWs remain near record high
values for early June (2.0-2.25") and mid level wind fields remain
weak. As a result, showers and storms with very heavy rain will
continue to develop along/south of the front this afternoon and
evening leading to additional flash flooding issues. CAMs continue
to highlight areas along and just south of I-64 as the greatest area
of concern for heavy rain/flooding as we head through the afternoon
into the first half of tonight.
The backdoor front slowly sags south tonight with the heaviest
rain/storms waning by midnight. The front lingers near the VA/NC
border later tonight, leading to continued unsettled conditions into
early Sunday morning. Lows tonight will mainly range from the mid
60s north to the upper 60s to lower 70s south.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
As of 315 PM EDT Friday...
The highest precipitation chances shift south during the day
Saturday with generally dry conditions for the northern half of the
forecast area and lingering shower/storm chances across the southern
half of the area. Overcast, dreary, conditions to start the day on
Saturday with some clearing as we head into Saturday afternoon.
Cooler Saturday with highs only in the mid to upper 70s (low 80s
near the Albemarle Sound). Dry conditions Saturday night into the
first half of Sunday as weak high pressure builds across the region.
Lows on Saturday night will range from the low to mid 60s. Another
cold front approaches the region from the west on Sunday afternoon,
with the highest rain chances mainly across far western portions of
the area Sunday afternoon/evening. Models generally have the front
weakening as it approaches and crosses the region Sunday night, thus
do not have much in the way of PoPs with the frontal passage. Warmer
temperatures on Sunday ahead of the front with highs in the upper
70s near the canst to mid to upper 80s inland. Lows Sunday
night generally in the low to mid 60s.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 315 PM EDT Friday...
A digging upper trough settles in for Monday night through Wednesday
of next week resulting in an unsettled pattern and continued chances
for showers and a few storms Monday night through Wednesday. A front
pushes south Monday night and models agree with precip crossing area
overnight and into Tuesday morning. The front hangs on over NE NC
and southeast VA resulting in slight chance to low chance POPs
through Tuesday and into Wednesday. Overall QPF amounts do not look
high, but some areas of heavy rainfall may be possible over NE NC.
GFS is producing more QPF versus the ECMWF. By Wed evening it looks
like conditions dry out in the east and precip pushes father to the
south and offshore as a stronger front pushed through. Drier for the
latter half of next week.
Temperature start out in the mid 80s Mon and Tue, but with a
stronger cold front pushing through Tuesday evening, high Wed will be
a little lower in the lower 80s. Temps rebound later next week back
to around 90 come Friday.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 730 PM EDT Friday...
IFR TO LIFR CIGS will settle across the terminals tonight and
will be slow to improve until at least midday/early afternoon on
Saturday. This in addition to showers and thunderstorms, some
with heavy rain, that will impact PHF/ORF/ECG through midnight.
Light rain will then continue at all terminals, expect SBY,
overnight. Additional showers and isolated thunderstorms will be
possible on Saturday, especially in the afternoon and evening
across SE VA and NE NC.
Outlook: Conditions improve to VFR Saturday night through the
remainder of the weekend.
&&
.MARINE...
As of 425 PM EDT Friday...
Have started the SCA for the northernmost coastal waters. SCAs
will gradually expand in coverage from N to S tonight with all
northern waters included by Sat morning. SCAs expand by Sat
morning for the lower Ches Bay, mouth of the Bay, Currituck
Sound, and southern coastal waters. SCAs will taper off from N
to S late Sat into Sat night. Will have to monitor the Lower
James for the potential of briefly reaching SCA winds Sat in
future updates.
A weak E/W oriented cold front is draped across the northern
coastal waters and will gradually sink S through the evening.
Meanwhile, a weak surface low will ride along the front, exiting
off the coast later tonight. E winds are generally 10 to 15 kt
this afternoon but will gradually become NE late tonight as the
low moves offshore, increasing to 15 to 20 kt across the
northern coastal waters late. By Sat, winds become 15 to 20 kt
across all coastal waters, the Lower Bay, and Currituck Sound.
Winds gradually subside late Sat afternoon/evening, dropping
below SCA criteria. Low pressure lingers offshore through Mon
with a weak cold front crossing Mon followed by a stronger cold
front Tues which will likely hang up offshore through the
middle of the week.
Seas will be increasing from N-S corresponding to the rise in
ENE winds. Seas are currently 3-5 ft in the northern coastal
waters and 2-3 ft in the southern coastal waters. Expect 4-5 ft
seas to spread over all coastal waters by Sat with 5-6 ft seas
in the southernmost waters possible late in the day. Seas will
gradually subside late Sat into Sun from N to S. Waves 1-2 ft
through this afternoon, increasing to 2-3 ft late tonight into
Sat for the northern and middle Ches Bay and 3-4 ft in the
southern Ches Bay with a brief period of 5 ft waves at the mouth
of the bay Sat afternoon.
All local beaches will have a moderate risk of rip currents
Sat and Sun.
&&
.TIDES/COASTAL FLOODING...
Due to persistent and even increasing onshore winds through
tonight, tidal departures are expected to slowly rise. Have
issued a Coastal Flood Advisory for Westmoreland,
Northumberland, and Dorchester counties for the next high tide
cycle tonight with minor flooding possible. Have issued a
Coastal Flood Statement for the next high tide cycle tonight for
Somerset and Wicomico counties in Maryland and for Accomack
county in Virginia for the potential of isolated flooding.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory from 11 PM this evening to 5 AM EDT
Saturday for MDZ021.
NC...Flash Flood Watch until midnight EDT tonight for NCZ012>017-
030>032-102.
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ048-062-
064-075>078-083>086-509>512-517>522.
Flash Flood Watch until midnight EDT tonight for VAZ060-061-
065>069-079>082-087>090-092-093-095>098-513>516-523>525.
Coastal Flood Advisory from 11 PM this evening to 6 AM EDT
Saturday for VAZ075-077.
MARINE...Small Craft Advisory from midnight tonight to 10 PM EDT
Saturday for ANZ654.
Small Craft Advisory from 10 AM Saturday to 5 AM EDT Sunday
for ANZ656.
Small Craft Advisory until 6 PM EDT Saturday for ANZ650.
Small Craft Advisory until 7 PM EDT Saturday for ANZ652.
Small Craft Advisory from 10 AM Saturday to 11 AM EDT Sunday
for ANZ658.
Small Craft Advisory from 7 AM to 11 PM EDT Saturday for
ANZ634.
Small Craft Advisory from 10 AM to 4 PM EDT Saturday for
ANZ632.
Small Craft Advisory from noon to 8 PM EDT Saturday for ANZ633.
&&
SYNOPSIS...AJB
NEAR TERM...AJB
SHORT TERM...AJB
LONG TERM...JAO
AVIATION...AJB/JDM
MARINE...RMM
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Jun 11, 7:57 PM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 757 PM EDT Fri Jun 11 2021 MDZ022>024-VAZ048-062-064-076-078-083>086-509>512-515>522-130000- Wicomico-Somerset-Inland Worcester-Fluvanna-Goochland-Caroline- Richmond-Lancaster-New Kent-Gloucester-Middlesex-Mathews- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 757 PM EDT Fri Jun 11 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia and north central Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-VAZ060-061-065>069-079>082-087>090-092-093- 095>097-513-514-523>525-130000- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Prince Edward-Cumberland-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George- Charles City-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- York-Newport News-Hampton/Poquoson- 757 PM EDT Fri Jun 11 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098-130000- Eastern Currituck-Virginia Beach- 757 PM EDT Fri Jun 11 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-130000- Maryland Beaches-Accomack-Northampton- 757 PM EDT Fri Jun 11 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021-130000- Dorchester- 757 PM EDT Fri Jun 11 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM EDT SATURDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075-077-130000- Westmoreland-Northumberland- 757 PM EDT Fri Jun 11 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EDT SATURDAY... This Hazardous Weather Outlook is for east central Virginia and eastern Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 11, 6:17 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
617 PM EDT Fri Jun 11 2021
NCZ015>017-032-102-112300-
Eastern Currituck-Pasquotank-Camden-Perquimans-Western Currituck-
617 PM EDT Fri Jun 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CAMDEN...
PASQUOTANK...SOUTHERN PERQUIMANS AND SOUTHEASTERN CURRITUCK
COUNTIES...
At 616 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Burgess to Roanoke Island Festival Park.
Movement was northeast at 25 mph.
Wind gusts in excess of 40 mph are possible with these storms.
These storms will be near...
Elizabeth City and Weeksville around 645 PM EDT.
Elizabeth City State University around 650 PM EDT.
Whitehall Shores around 655 PM EDT.
Camden, Indiantown and Shiloh around 700 PM EDT.
Other locations impacted by these storms include Bob White Fork,
Holiday Island, Poplar Branch, Spot, Glen Cove, Pasquotank, Jacocks,
Light Nixon Fork, Spences Corner and Goose Creek.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3617 7591 3618 7600 3614 7600 3615 7606
3613 7611 3612 7617 3610 7621 3611 7627
3608 7633 3608 7639 3613 7653 3639 7622
3638 7578 3624 7573 3622 7573 3622 7577
3620 7576 3619 7579 3609 7575 3607 7580
TIME...MOT...LOC 2216Z 224DEG 22KT 3616 7640 3590 7567
PocheSpecial weather statement, Jun 11, 6:55 PM EDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Wakefield VA 655 PM EDT Fri Jun 11 2021 VAZ089-090-093-524-112345- Isle of Wight-Surry-Newport News-James City- 655 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ISLE OF WIGHT... NORTHEASTERN SURRY AND SOUTHERN JAMES CITY COUNTIES AND THE NORTHERN CITY OF NEWPORT NEWS... At 655 PM EDT, a strong thunderstorm was located over Scotland, or near Surry, moving southeast at 5 mph. Wind gusts of 40 mph and very heavy rain are possible with this storm. Locations impacted include... Newport News, Surry, Scotland, Jamestown, Fort Eustis, Rushmere, Chippokes State Park, Delk Crossroads, Bacons Castle, Comet, Poolesville, Moonlight, Hog Island Game Reserve, Alliance and Beachland. If you see lightning or hear thunder, you are at risk! Take shelter indoors immediately. If you cannot find shelter in a building a vehicle provides safety from lightning. Strong wind gusts are possible with this storm. These wind gusts are capable of knocking down tree limbs, small or weakened trees, and blowing around trash cans, potted plants, lawn furniture, and other light outdoor objects. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3714 7652 3696 7673 3716 7688 3726 7677 TIME...MOT...LOC 2255Z 312DEG 6KT 3718 7677 Butner
Special weather statement, Jun 11, 7:11 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
711 PM EDT Fri Jun 11 2021
NCZ012>014-120000-
Hertford-Northampton-Gates-
711 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL NORTHAMPTON...
WESTERN HERTFORD AND NORTHWESTERN GATES COUNTIES...
At 710 PM EDT, a strong thunderstorm was located near Woodland, or
near Chowan University, moving northeast at 15 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
This storm will be near...
Chowan University around 720 PM EDT.
Murfreesboro around 725 PM EDT.
Ahoskie around 740 PM EDT.
Cofield around 755 PM EDT.
Winton and Roduco around 800 PM EDT.
Other locations impacted by this storm include Tunis, Eure, Potecasi,
Menola, Chowan Beach, Topsy, Mapleton, Buckland, Union and George.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3633 7730 3653 7711 3649 7668 3638 7687
3638 7688 3625 7710
TIME...MOT...LOC 2310Z 252DEG 11KT 3634 7710
PocheSpecial weather statement, Jun 11, 7:27 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
727 PM EDT Fri Jun 11 2021
VAZ089-092-093-120015-
Isle of Wight-Surry-Southampton-
727 PM EDT Fri Jun 11 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT ISLE OF WIGHT
AND NORTHEASTERN SOUTHAMPTON COUNTIES...
At 725 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Fort Eustis to near Wakefield.
Movement was southeast at 15 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
These storms will be near...
Ivor around 735 PD EDT.
Smithfield around 745 PM EDT.
Zuni around 800 PM EDT.
Windsor and Isle Of Wight around 815 PM EDT.
Other locations impacted by these storms include Pons, Carrollton,
Longview, Benns Church, Wills Corner, Bethel Church, Indika, Lawson,
Central Hill and Whitley.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3691 7702 3695 7695 3697 7696 3708 7670
3694 7648 3691 7653 3690 7654 3673 7679
TIME...MOT...LOC 2325Z 294DEG 11KT 3706 7669 3692 7693
joSpecial weather statement, Jun 11, 7:53 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
753 PM EDT Fri Jun 11 2021
NCZ013-030-120045-
Hertford-Bertie-
753 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERTIE COUNTY...
At 753 PM EDT, a strong thunderstorm was located near Lewiston
Woodville, or 12 miles south of Rich Square, moving east at 20 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Windsor, Aulander, Lewiston Woodville, Powellsville, Roxobel,
Kelford, Askewville, Whites Crossroads, Connaritsa, Republican,
Burden, Proctors Corner and Buena Vista.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3599 7721 3601 7721 3601 7722 3606 7732
3608 7733 3609 7731 3610 7727 3610 7724
3611 7723 3611 7724 3612 7724 3613 7725
3616 7726 3618 7730 3629 7690 3602 7683
3598 7719
TIME...MOT...LOC 2353Z 257DEG 19KT 3609 7728
PocheSpecial weather statement, Jun 11, 8:13 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wakefield VA 813 PM EDT Fri Jun 11 2021 VAZ093-095>097-120100- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- 813 PM EDT Fri Jun 11 2021 ...THUNDERSTORMSWITH HEAVY RAIN WILL AFFECT EASTERN ISLE OF WIGHT ...THE NORTHWESTERN CITY OF PORTSMOUTH AND THE NORTHEASTERN CITY OF SUFFOLK... At 812 PM EDT, a thunderstorm with heavy rain was located near Isle Of Wight, or near Smithfield, moving southeast at 15 mph. Rainfall amounts of 1 to 2 inches are possible with this storm. This storm will be near... Rescue around 815 PM EDT. Crittenden around 840 PM EDT. Suffolk around 845 PM EDT. Driver around 850 PM EDT. Churchland, Chesapeake, Western Branch and Bowers Hill around 900 PM EDT. Other locations impacted by this storm include Hobson, Wilroy, Carrollton, Longview, Benns Church, Huntersville, Wills Corner, Deanes, Magnolia and Chuckatuck. Motorists should use extra caution in the vicinity of this storm. Be prepared for rapid changes in weather and road conditions. Heavy rain could cause ponding of water on roads, and possible minor flooding of ditches and poor drainage areas. LAT...LON 3687 7676 3702 7661 3692 7633 3669 7647 TIME...MOT...LOC 0012Z 299DEG 12KT 3691 7663 jo
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:18 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 42 min |
| Jun 11, 8:26 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, City of Suffolk | 2 hr |
| Jun 11, 8:47 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, City of Franklin | 118 min |
| Jun 11, 8:56 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 49 min |
| Jun 11, 9:17 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton | 118 min |
| Jun 12, 3:16 PM EDT | Coastal Flood Statement | AKQ | James City, Northumberland, Surry, Westmoreland, City of Hampton, City of Newport News and 1 more | 15 hr |
| Jun 11, 8:28 PM EDT | Areal Flood Advisory | AKQ | Bertie | 3 hr |
| Jun 11, 8:40 PM EDT | Areal Flood Advisory | AKQ | Northampton | 3 hr |
| Jun 11, 9:21 PM EDT | Areal Flood Advisory | AKQ | Chowan, Perquimans | 3 hr |
| Jun 11, 9:41 PM EDT | Special Weather Statement | AKQ | Bertie | 49 min |
| Jun 12, 8:50 AM EDT | River Flood Warning | AKQ | Bertie | 50 hr |
| Jun 12, 3:16 PM EDT | Coastal Flood Advisory | AKQ | Dorchester | 18 hr |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.